Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Failure in my current regimen?
Jul 4, 2008

Dear dr. Benjamin...

I was diagnosed in 1994 and started HAART terapy in 2001 when my CD4 dropped to 44. At first I took AZT, DDI and nelfinavir. It worked for 2.5 years. After that I swich my meds to efavirens, lamividine and stavudine...after 3 months my viral load dropped undetectable and my CD4 count started to rise and reached 600. Three months ago my CD4 was 540 and now, my last lab test (20 days ago) showed that my CD4 cells dropped dramatically to 250. Is it possible? Is my treatment failing? I am totally commited to the treatment and almost never miss a pill. I am still waiting for the results regarding my viral load. I am very worried because I live in a small city in southern Brazil where the only two doctors who treat HIV pacients are not infectologists...also, I only can have lab tests each 3 months, since I am alway from big cities and the blood has to be sent to big labs far away from my town...I am afraid also due to I had a pneumocistosis back in 2001...should I resume my two pills of bactrim in order to prevent this HIV related pneumonia to return? I would like to thank you in advance...best wishes, Sérgio

Response from Dr. Young

Thanks for your post from Brazil.

I wouldn't yet reach the conclusion that your treatment is failing. There is so much variation in CD4 counts that without a confirmatory test, I would not call this a failure.

Fortunately, you live in a place where obtaining HIV viral loads are possible-- so I'd wait to see what this result is first.

If your viral load remains undetectable, then there's no need to worry, nor resume Bactrim.

Best of health to you and feel free to write back with any follow up questions.

BY



Previous
Starting Meds
Next
aspen lamzid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement